Some integrable hierarchies in (2+1) dimensions and their twistor description

Strachan, I.A.B. (1993) Some integrable hierarchies in (2+1) dimensions and their twistor description. Journal of Mathematical Physics, 34(1), pp. 243-259. (doi: 10.1063/1.530379)

Full text not currently available from Enlighten.


The twistor space construction, due to Mason and Sparling, for solutions of the nonlinear Schrödinger and Korteweg–deVries hierarchies is generalized, resulting in families of integrable models in (2+1) dimensions. Soliton solutions to one such hierarchy [associated with the gauge group SU(2)] are constructed by adapting the methods used to construct instanton and monopole solutions. These integrable models have the feature that their solutions depend on a number of arbitrary functions as well as arbitrary constants, in contrast to the closely related Davey–Stewartson hierachy.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Strachan, Professor Ian
Authors: Strachan, I.A.B.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Mathematical Physics
Publisher:AIP Publishing
ISSN (Online):1089-7658

University Staff: Request a correction | Enlighten Editors: Update this record